MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 07026889190
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant positive anti-hcv g2 elecsys e2g 300 results for two patient samples tested on a cobas e 801 analytical unit.For sample 1, the anti-hcv results were 13.6 (daughter tube) and 12.4 (mother tube) at uch, and 14.3 on the cobas e 801.For sample 2, the anti-hcv results were 8.77 (daughter tube) and 8.69 (mother tube) at uch, and 8.58 on the cobas e 801.Testing of the same samples at the local government reference laboratory (phlc) using competitor methods, including merux, ortho-blot, and vidas (biomerieux), yielded negative anti-hcv results.Polymerase chain reaction (pcr) testing at the same reference laboratory also did not detect hcv rna.
 
Additional Manufacturer Narrative
The reported event involved a cobas e 801 analytical unit (serial number: (b)(6).The investigation determined that the elecsys anti-hcv assay performed within its specificity claim.Single false positive results are known to occur and are covered by the assay's performance characteristics.The investigation was limited as original data and patient history were not available.Testing at the local government reference laboratory (phlc) using competitor methods, including merux, ortho-blot, and vidas (biomerieux), yielded negative anti-hcv results, and pcr testing did not detect hcv rna.These findings suggest the samples were likely false positive for the elecsys anti-hcv assay.The device remains in operation at the customer site.Supplemental testing, as outlined in the assay method sheet, is recommended for repeatedly reactive samples to confirm results.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23075313
Report Number1823260-2025-03021
Device Sequence Number4965973
Product Code MZO
UDI-Device Identifier04015630939947
UDI-Public04015630939947
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P140021
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07026889190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2024
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown